Texas, 2007

Tornado and Hail in Texas, April 13, 2007

April 13, 2007 · NWS OUN · 19 events in 5 counties and zones

A strong upper level storm system was moving through the southwest US toward the Southern Plains during the morning of the 13th. A warm front developed and moved north in Western North Texas by afternoon, with moist and unstable air to its south.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.0 million
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong upper level storm system was moving through the southwest US toward the Southern Plains during the morning of the 13th. A warm front developed and moved north in Western North Texas by afternoon, with moist and unstable air to its south. Also a dry line moved into Western north Texas south of the warm front. Thunderstorms developed over western Texas and moved in the southern parts of western north Texas. Supercell thunderstorms quickly developed and moved east through Knox, Baylor, and Archer counties. Very large hail, strong wind gusts, and tornadoes were reported with these storms. North of the warm front, severe thunderstorms moved east and affected the rest of western north Texas. Large hail was the main threat with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 13, 9:44 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 13, 9:44 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1044 AM CDT FRI APR 13 2007

.UPDATE...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THIS AFTERNOON. LATEST SURFACE ANALYSIS SHOWS A SFC LOW HAS MOVED
INTO SW/WEST TX AROUND MID- MORNING WITH A WARM FRONT EXTENDING
NORTHEASTWARD INTO WESTERN NORTH TEXAS AND NEAR THE RED RIVER
VALLEY. WESTERN NORTH TEXAS/SW OK AND MAYBE PARTS OF SOUTHERN OK
NEAR THE RED RIVER MAY BE A CONCERN THIS AFTERNOON FOR STRONGER
SEVERE STORMS DEPENDING ON THE LOCATION OF THE WARM FRONT AND
HEATING DESTABILIZING THE ATMOSPHERE. THE SFC LOW IS EXPECTED TO
MOVE ALONG THE FRONT THIS AFTERNOON/EVENING. LOWERED MAX TEMPS A
FEW DEGREES ACROSS PARTS OF NORTHERN AND WESTERN OK. OVERALL REST
OF FORECAST LOOKED GOOD. MADE ADJUSTMENTS TO GRIDS TO SHOW CURRENT
TRENDS. WILL SEND UPDATES SHORTLY.

MAXWELL
&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  52  40  53  35 / 100  70  30   0
HOBART OK         54  36  54  33 /  90  40  10   0
WICHITA FALLS TX  67  43  57  38 /  60  30  10   0
GAGE OK           45  31  51  30 / 100  90  20   0
PONCA CITY OK     46  35  49  31 / 100  90  30   0
DURANT OK         63  46  54  41 /  80  80  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...SNOW ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY FOR
     OKZ004>006-009-010.

TX...NONE.
&&

08/25
Hazardous weather outlook, Apr 13, 11:00 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI APR 13 2007

OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE EXTENDING FROM CHEYENNE...TO
WATONGA...TO CHANDLER IN OKLAHOMA...AND INCLUDES ALL OF WESTERN
NORTH TEXAS.

TIMING...
STRONG TO SEVERE THUNDERSTORMS WILL INCREASE IN NUMBER DURING THE
DAY...WITH THE STRONGEST THUNDERSTORMS DEVELOPING BY MID-AFTERNOON.
THE THUNDERSTORMS WILL FINALLY DIMINISH LATE THIS EVENING.

IMPACTS...
NUMEROUS STORMS THROUGHOUT THE SLIGHT RISK AREA WILL PRODUCE LARGE
HAIL THAT COULD CAUSE MINOR DAMAGE TO AUTOMOBILES...ROOFTOPS...AND
TENDER VEGETATION. ONE OR TWO OF THE STRONGEST STORMS MAY PRODUCE
HAIL LARGER THAN GOLF BALLS...WHICH MAY CAUSE MODERATE
DAMAGE...INCLUDING BROKEN GLASS ON AUTOMOBILES AND BUILDINGS.

STORMS IN TEXAS AND ALONG THE RED RIVER IN OKLAHOMA ARE EXPECTED TO
BE THE STRONGEST AND MAY PRODUCE WIND GUSTS TO 70 MPH. ISOLATED
TORNADOES ARE POSSIBLE...MAINLY OVER WESTERN NORTH TEXAS AND THE RED
RIVER VALLEY OF SOUTHERN OKLAHOMA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL 10 PM.

DISCUSSION...
AN INTENSE UPPER LEVEL JET STREAM WILL REMAIN OVER THE SOUTHERN
PLAINS TODAY...ANCHORED BY A TROUGH THAT WILL MOVE FROM NEAR EL PASO
TEXAS TO NORTHWEST OKLAHOMA BY MIDNIGHT. AT THE SURFACE...A WARM
FRONT LOCATED SOUTH OF THE RED RIVER WILL MOVE SLIGHTLY NORTHWARD
THIS AFTERNOON. A BROAD LOW LEVEL JET WILL CONTINUE TO RAPIDLY BRING
MOIST AND UNSTABLE AIR INTO THE SLIGHT RISK AREA...WHILE THE UPPER
LEVELS PROVIDE LIFT FOR NEARLY CONTINUOUS DEVELOPMENT OF STRONG TO
SEVERE THUNDERSTORMS. THE VAST MAJORITY OF THESE STORMS WILL BE
ELEVATED ABOVE A LAYER OF STABLE COLD AIR NEAR THE SURFACE...MEANING
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND HEAVY RAIN.
WIND SHEAR OVER THE ENTIRE REGION WILL SUPPORT ROTATING UPDRAFTS
WHICH MAY PRODUCE HAIL AROUND GOLFBALL SIZE.

A CHANCE FOR EVEN MORE SIGNIFICANT STORMS MAY DEVELOP FROM
MID-AFTERNOON INTO THE EVENING OVER WESTERN NORTH TEXAS AND THE RED
RIVER VALLEY OF SOUTHERN OKLAHOMA...SOUTH OF A LINE FROM ALTUS TO
DUNCAN TO ATOKA. THIS AREA WILL BE IN CLOSE PROXIMITY TO THE MAIN
WARM FRONT. THIS WILL MAXIMIZE THE AVAILABLE INSTABILITY...AND BRING
STORM BASES CLOSER TO THE SURFACE. STORMS IN THIS REGION COULD
PRODUCE HAIL LARGER THAN GOLF BALLS...DAMAGING STRAIGHT LINE
WINDS...AND ISOLATED TORNADOES.

THUNDERSTORMS WILL GRADUALLY EXIT THE REGION FROM WEST TO EAST
DURING THE EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
HAZARDOUS WINTER WEATHER WILL AFFECT PARTS OF THE AREA. A SNOW
ADVISORY IS IN EFFECT FOR FAR NORTHWEST OKLAHOMA. PLEASE REFER TO
THE LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE AGAIN IN THE FORECAST LATE MONDAY THROUGH TUESDAY.
MOISTURE AND INSTABILITY MAY BE LATE TO RETURN...BUT WITH ANOTHER
STRONG UPPER LEVEL SYSTEM...AN ISOLATED SEVERE STORM CANNOT BE RULED
OUT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

TY/11

In the hours before

Special weather statement, Apr 13, 10:44 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT FRI APR 13 2007

OKZ007-008-012-013-131715-
GARFIELD OK-NOBLE OK-KAY OK-GRANT OK-
1144 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND
NOBLE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES NORTHWEST OF
MARLAND TO 4 MILES SOUTHEAST OF ENID AT 1144 AM CDT...MOVING
NORTHEAST AT 45 MPH. THIS ACTIVITY WILL MOVE THROUGH THE PONCA CITY
AREA.

HAIL UP TO THE SIZE OF PENNIES AND WINDS TO 50 MPH ARE POSSIBLE

PEOPLE IN GARFIELD...GRANT...KAY AND NOBLE COUNTIES...INCLUDING THE
CITIES OF ENID AND PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Local storm report, Apr 13, 11:15 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             2 E ROCKY               35.16N 99.02W
04/13/2007  E1.00 INCH       WASHITA            OK   PUBLIC

0345 AM     HAIL             2 SSE GEARY             35.60N 98.30W
04/13/2007  E1.00 INCH       CANADIAN           OK   PUBLIC

0412 AM     HAIL             MAYFIELD                35.33N 99.88W
04/13/2007  E0.75 INCH       BECKHAM            OK   CO-OP OBSERVER

0415 AM     HAIL             KINGFISHER              35.86N 97.93W
04/13/2007  E0.75 INCH       KINGFISHER         OK   EMERGENCY MNGR

0530 AM     HAIL             ROOSEVELT               34.85N 99.02W
04/13/2007  E0.88 INCH       KIOWA              OK   LAW ENFORCEMENT

0720 AM     HAIL             OAKLAND                 34.10N 96.79W
04/13/2007  E1.75 INCH       MARSHALL           OK   LAW ENFORCEMENT

0720 AM     HAIL             LITTLE CITY             34.08N 96.62W
04/13/2007  E1.75 INCH       MARSHALL           OK   LAW ENFORCEMENT

0720 AM     TSTM WND GST     LITTLE CITY             34.08N 96.62W
04/13/2007  E60 MPH          MARSHALL           OK   LAW ENFORCEMENT

0740 AM     HAIL             5 E HOLLIS              34.69N 99.83W
04/13/2007  E0.75 INCH       HARMON             OK   CO-OP OBSERVER

&&

FM
Local storm report, Apr 13, 11:19 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1219 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HAIL             1 S MANGUM              34.86N 99.50W
04/13/2007  M1.00 INCH       GREER              OK   EMERGENCY MNGR

            REPORTED BY EMERGENCY MANAGEMENT.

0118 AM     HAIL             1 NW MANGUM             34.89N 99.52W
04/13/2007  E1.75 INCH       GREER              OK   EMERGENCY MNGR

            REPORTED WEST OF TOWN ON HIGHWAY 9.

0123 AM     HAIL             MANGUM                  34.88N 99.50W
04/13/2007  M0.88 INCH       GREER              OK   STORM CHASER

            HAIL COVERING THE GROUND IN MANGUM

0230 AM     HAIL             2 E ROCKY               35.16N 99.02W
04/13/2007  E1.00 INCH       WASHITA            OK   PUBLIC

0345 AM     HAIL             2 SSE GEARY             35.60N 98.30W
04/13/2007  E1.00 INCH       CANADIAN           OK   PUBLIC

0412 AM     HAIL             MAYFIELD                35.33N 99.88W
04/13/2007  E0.75 INCH       BECKHAM            OK   CO-OP OBSERVER

0415 AM     HAIL             KINGFISHER              35.86N 97.93W
04/13/2007  E0.75 INCH       KINGFISHER         OK   EMERGENCY MNGR

0509 AM     HAIL             ALTUS                   34.64N 99.33W
04/13/2007  E0.88 INCH       JACKSON            OK   AMATEUR RADIO

            HAIL LASTED LESS THAN ONE MINUTE.

0530 AM     HAIL             ROOSEVELT               34.85N 99.02W
04/13/2007  E0.88 INCH       KIOWA              OK   LAW ENFORCEMENT

0720 AM     HAIL             OAKLAND                 34.10N 96.79W
04/13/2007  E1.75 INCH       MARSHALL           OK   LAW ENFORCEMENT

0720 AM     HAIL             LITTLE CITY             34.08N 96.62W
04/13/2007  E1.75 INCH       MARSHALL           OK   LAW ENFORCEMENT

0720 AM     TSTM WND GST     LITTLE CITY             34.08N 96.62W
04/13/2007  E60.00 MPH       MARSHALL           OK   LAW ENFORCEMENT

0740 AM     HAIL             5 E HOLLIS              34.69N 99.83W
04/13/2007  E0.75 INCH       HARMON             OK   CO-OP OBSERVER

&&

FM
Special weather statement, Apr 13, 11:49 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT FRI APR 13 2007

OKZ028>031-040-042-131815-
POTTAWATOMIE OK-SEMINOLE OK-CLEVELAND OK-MCCLAIN OK-GARVIN OK-
PONTOTOC OK-
1249 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GARVIN...
MCCLAIN...PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES.

A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM WAYNE TO 6 MILES
NORTHEAST OF VANOSS AT 1249 PM CDT...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL AND WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

TY
Special weather statement, Apr 13, 12:08 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
108 PM CDT FRI APR 13 2007

TXZ083-084-087-131830-
HARDEMAN TX-FOARD TX-KNOX TX-
108 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12 MILES NORTHWEST OF
CROWELL TO 12 MILES SOUTHWEST OF TRUSCOTT AT 108 PM CDT...MOVING
NORTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN FOARD...HARDEMAN AND KNOX COUNTIES...INCLUDING THE CITY OF
QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Apr 13, 12:38 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT FRI APR 13 2007

OKZ052-131900-
BRYAN OK-
138 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 1 MILE SOUTH OF UTICA AT 138 PM
CDT...MOVING NORTHEAST AT 55 MPH.  SMALL HAIL AND GUSTY WINDS
TO 45 MPH ARE LIKELY

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

The radar

The Dyess AFB radar (KDYX), 105 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

18 hail, 1 tornado. Local standard time, as filed.

Hail, Knox

When
April 13, 1:02 PM CST
Where
Knox County, 1 mi S of Munday
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.435, -99.620

Hail, Knox

When
April 13, 1:15 PM CST
Where
Knox County, Goree
Measured
1.75 in hail
Reported by
Public
Coordinates
33.470, -99.520

Hail, Knox

When
April 13, 1:15 PM CST
Where
Knox County, 2 mi E of Truscott
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
33.750, -99.765

Hail, Baylor

When
April 13, 1:31 PM CST
Where
Baylor County, Seymour
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.600, -99.270

Hail, Baylor

When
April 13, 1:35 PM CST
Where
Baylor County, Seymour
Measured
2.75 in hail
Property damage
$3.0 million
Reported by
Newspaper
Coordinates
33.600, -99.270

Numerous roofs were damaged due to the large hail. Hundreds of cars sustained major damage, including large dents and windows shattered. The skylights at the courthouse and hospital were shattered. Numerous businesses and homes sustained window damage. Hundreds of trees were also significantly damaged due to the hail and winds. Thousands of residents were also without power for hours.

Hail, Baylor

When
April 13, 1:37 PM CST
Where
Baylor County, Red Springs
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.620, -99.420

Hail, Baylor

When
April 13, 1:37 PM CST
Where
Baylor County, 5 mi SW of Seymour
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
33.549, -99.331

Tornado, Baylor

When
April 13, 1:38 PM CST to 1:48 PM CST
Where
Baylor County, 6 mi SSW of Seymour to 5 mi SE of Seymour
Rating
EF0
Path length
6 mi
Path width
880 yd
Property damage
$500
Reported by
Storm Chaser
Coordinates
33.520, -99.310

Storm chasers observed a large and potentially damaging tornado to the south and southeast of Seymour. Fortunately, the tornado occurred in rural areas and no structural damage was reported. The tornado formed near U.S. Highways 183/283 approximately 6 miles south-southwest of Seymour, and the width of the tornado quickly increased to about one-half mile as it moved to the east-northeast. The tornado became obscured by rain, but it believed to have dissipated before reaching state highway 114.

Hail, Baylor

When
April 13, 1:45 PM CST
Where
Baylor County, 4 mi SW of Seymour
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.559, -99.319

Hail, Baylor

When
April 13, 2:00 PM CST
Where
Baylor County, Seymour
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
33.600, -99.270

Hail, Archer

When
April 13, 2:20 PM CST
Where
Archer County, 1 mi W of Holliday
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.800, -98.717

Hail, Wichita

When
April 13, 2:30 PM CST
Where
Wichita County, 1 mi S of Kadane Corner
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.836, -98.830

Hail, Archer

When
April 13, 2:49 PM CST
Where
Archer County, Holliday
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.800, -98.700

Hail, Archer

When
April 13, 2:54 PM CST
Where
Archer County, Lakeside City
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.830, -98.530

Hail, Wichita

When
April 13, 2:56 PM CST
Where
Wichita County, Wichita Falls
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.900, -98.500

Hail, Wichita

When
April 13, 3:00 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.900, -98.500

Hail, Wichita

When
April 13, 3:02 PM CST
Where
Wichita County, Wichita Falls
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
33.900, -98.500

Reported at the county EOC.

Hail, Clay

When
April 13, 3:15 PM CST
Where
Clay County, Dean
Measured
1.25 in hail
Reported by
Public
Coordinates
34.000, -98.370

Hail, Clay

When
April 13, 3:44 PM CST
Where
Clay County, Thornberry
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.070, -98.380

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30129, 30130, 30131, 30132, 30643, 30133, 30134, 30545, 30135, 30136, 30137, 30138, 30139, 30141, 30142, 30143, 30144, 30145, 30147.